CaltechAUTHORS
  A Caltech Library Service

Gradient instability for ω < - 1

Hsu, Stephen D.H. and Jenkins, Alejandro and Wise, Mark B. (2004) Gradient instability for ω < - 1. Physics Letters B, 597 (3-4). pp. 270-274. ISSN 0370-2693. https://resolver.caltech.edu/CaltechAUTHORS:20170710-131411758

[img] PDF - Published Version
Creative Commons Attribution.

143Kb
[img] PDF - Submitted Version
See Usage Policy.

126Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170710-131411758

Abstract

We show that in single scalar field models of the dark energy with equations of state satisfying w ≡ p/ρ < − 1, the effective Lagrangian for fluctuations about the homogeneous background has a wrong sign spatial kinetic term. In most cases, spatial gradients are ruled out by microwave background observations. The sign of w + 1 is not connected to the sign of the time derivative kinetic term in the effective Lagrangian.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/j.physletb.2004.07.025DOIArticle
http://www.sciencedirect.com/science/article/pii/S0370269304010627PublisherArticle
https://arxiv.org/abs/astro-ph/0406043arXivDiscussion Paper
Additional Information:© 2004 Elsevier B.V. Open Access funded by SCOAP3 - Sponsoring Consortium for Open Access Publishing in Particle Physics Under a Creative Commons license (CC-By). Received 13 June 2004, Revised 7 July 2004, Accepted 7 July 2004, Available online 21 July 2004. The authors would like to thank N. Arkani-Hamed, X. Calmet, M. Graesser, M. Kamionkowski, and E. Linder for discussions. This work was supported in part under DOE contracts DE-FG06-85ER40224 and DE-FG03-92ER40701.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG06-85ER40224
Department of Energy (DOE)DE-FG03-92ER40701
Issue or Number:3-4
Record Number:CaltechAUTHORS:20170710-131411758
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170710-131411758
Official Citation:Stephen D.H. Hsu, Alejandro Jenkins, Mark B. Wise, Gradient instability for, Physics Letters B, Volume 597, Issues 3–4, 16 September 2004, Pages 270-274, ISSN 0370-2693, https://doi.org/10.1016/j.physletb.2004.07.025. (http://www.sciencedirect.com/science/article/pii/S0370269304010627)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78897
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:11 Jul 2017 18:03
Last Modified:03 Oct 2019 18:13

Repository Staff Only: item control page